# SDR 2002FA0000381

- Difficulty date: March 19, 2002
- Submitted: March 19, 2002
- Operation: General aviation
- Aircraft: N6001L
- Make and model: Cessna 550
- Aircraft serial: 5500169
- Aircraft time: 8,192 hours
- Engine: Pwa JT15D4
- System (JASC): 2150 · Cabin Cooling System
- Part: Motor
- Part number: M5862AR6B
- Part serial: 52
- Condition: Misoverhauled
- Location: Acm Blower
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NR 1 ACM BLOWER MOTOR WAS REPLACED WITH A FRESH OVERHAULED UNIT. THE OVERHAULED BLOWER MOTOR FLEW 9.1 HOURS BEFORE FAILING. WHILE PREPARING TO REPLACE UNIT, IT WAS DISCOVERED THAT THERE HAD BEEN SEVERE ELECTRICAL ARCING TAKING PLACE, AFTER INITIAL INSTALLATION & INSPECTION. THE BLOWER MOUNT CRADLES AND RETENTION STRAPS WERE BURNT IN HALF. DISASSEMBLY OF THE BLOWER MOTOR REVEALED THAT THE POSITIVE WIRE INSIDE THE MOTOR HAD BEEN PINCHED BETWEEN HOUSING LUGS AND HAD CHAFED THRU DURING OPERATION AND HAD GROUNDED TO THE MOTOR CASE. IT WAS FOUND THAT DURING OVERHAUL, THE MOTOR HAD BEEN INCORRECTLY ASSEMBLED.
